Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Pendleton, OR

July 18, 2012Union County, Wallowa County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 18, 2012, 5:51 PM PDT for Union County, Wallowa County, Oregon. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 5:51 PM PDT (00:51 UTC)
Expired
Jul 18, 2012, 6:45 PM PDT
In force
54 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Union County, OR, Wallowa County, OR

The radar

The Pendleton radar (KPDT), 75 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:57 PM PDTHAIL 14 S Imbler, OR
Jul 18, 6:08 PM PDTHAIL 1Imbler, OR
Jul 18, 6:40 PM PDTHAIL 25 Nw Cove, ORHAIL STILL GOING AT 755 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3713 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS56 KPDT 190051
SVRPDT
ORC061-063-190145-
/O.NEW.KPDT.SV.W.0023.120719T0051Z-120719T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
551 PM PDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UNION COUNTY IN NORTHEAST OREGON...
  WEST CENTRAL WALLOWA COUNTY IN NORTHEAST OREGON...

* UNTIL 645 PM PDT

* AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...VERY HEAVY       
  RAINFALL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM     
  WAS LOCATED 9 MILES SOUTH OF ELGIN...OR 9 MILES NORTHEAST OF LA    
  GRANDE...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINAM

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4574 11794 4565 11765 4533 11787 4542 11811
TIME...MOT...LOC 0051Z 204DEG 16KT 4547 11794

$$

DGW
2 follow-up statements
252 
WWUS56 KPDT 190113
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
613 PM PDT WED JUL 18 2012

ORC061-063-190145-
/O.CON.KPDT.SV.W.0023.000000T0000Z-120719T0145Z/
UNION OR-WALLOWA OR-
613 PM PDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR WEST CENTRAL WALLOWA AND CENTRAL UNION COUNTIES...

AT 605 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM THAT PRODUCED HAIL UP TO GOLFBALL SIZE. THIS STORM WAS 
LOCATED NEAR ELGIN...OR 17 MILES NORTHEAST OF LA GRANDE...MOVING 
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4574 11794 4565 11765 4533 11787 4542 11811
TIME...MOT...LOC 0112Z 204DEG 16KT 4556 11789

$$

MCW
851 
WWUS56 KPDT 190142
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
642 PM PDT WED JUL 18 2012

ORC061-063-190148-
/O.EXP.KPDT.SV.W.0023.000000T0000Z-120719T0145Z/
UNION OR-WALLOWA OR-
642 PM PDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WALLOWA AND
CENTRAL UNION COUNTIES WILL EXPIRE AT 645 PM PDT...

THUNDERSTORMS OVER THE NORTH END OF THE GRANDE RONDE VALLEY HAVE 
WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL 
WALLOWA AND CENTRAL UNION COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 
PM. ANOTHER SEVERE THUNDERSTORM WARNING FOR PORTIONS OF UNION COUNTY 
CONTINUES. 

LAT...LON 4574 11794 4565 11765 4533 11787 4542 11811
TIME...MOT...LOC 0138Z 204DEG 16KT 4567 11782

$$

GKH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:29 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 18, 2:29 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PDT WED JUL 18 2012

CORRECTED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...QUASI-STATIONARY UPPER
LOW OVER SOUTHWEST OREGON AND NORTHWEST CALIFORNIA WILL CONTINUE TO
BE OUR WEATHER PRODUCER THROUGH FRIDAY.  A WEAK DISTURBANCE SPINNING
AROUND THE LOW WILL MOVE THROUGH THE FORECAST AREA TONIGHT PRODUCING
SCATTERED THUNDERSTORMS OVER THE OREGON MOUNTAINS. THE AREA SHOULD
WEAKEN AS IT SPREADS INTO WASHINGTON. A BRIEF REPRIEVE IN THE ACTION
LATE TONIGHT BEFORE A STRONGER DISTURBANCE MOVES OVER THE CWA
THURSDAY AFTERNOON.  THERE ARE MINOR TIMING DIFFERENCES IN THE
MODELS BUT THE GENERAL TREND OF CONVECTION FORMING DURING THE
AFTERNOON OVER THE MOUNTAINS AND SPREADING NORTHWARD WILL CONTINUE.
AFOREMENTIONED UPPER LOW FINALLY BEGINS TO LIFT NORTHWARD FRIDAY
NIGHT.  THE BEST LIFT WILL BE OVER OUR NORTHWEST CWA LATE THURSDAY
NIGHT INTO FRIDAY MORNING AS THE LOW TRACKS OVER WASHINGTON.
SIGNIFICANTLY DRIER AIR WILL MOVE OVER THE AREA IN THE WAKE OF THE
UPPER LOW.  AS A RESULT A DRYING TREND WILL BEGIN FRIDAY AFTERNOON
OVER OUR SOUTHWEST FORECAST AREA AND SPREAD EASTWARD THROUGHOUT THE
DAY.  BY FRIDAY NIGHT...ONLY A SLIGHT CHANCE OF THUNDERSTORMS REMAIN
OVER EXTREME NORTHEAST OREGON AS THE SYSTEM FINALLY MOVES OUT OF THE
REGION.  TEMPERATURES WILL GENERALLY BE NEAR TO ABOVE NORMAL THROUGH
THURSDAY NIGHT.  BEHIND THE SYSTEM...TEMPERATURES WILL BE SLIGHTLY
BELOW FRIDAY.  EARLE

.LONG TERM...SATURDAY THROUGH WEDNESDAY...ANOTHER UPPER LEVEL LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH VANCOUVER ISLAND SATURDAY.
THIS WILL PLACE THE PACIFIC NORTHWEST UNDER A DRY WEST-SOUTHWEST
FLOW. THUS WILL CONTINUE DRY CONDITIONS SATURDAY AND SATURDAY NIGHT.
THIS LOW STILL LOOKS TO SWING EAST ACROSS SOUTHERN BRITISH COLUMBIA
SUNDAY THROUGH MONDAY. THIS SYSTEM MAY CAUSE STRAY THUNDERSTORMS TO
FORM ALONG THE SURFACE FRONT IN THE AFTERNOON AND EVENING SUNDAY.
THESE STORMS LOOK TO MAINLY OCCUR FROM THE ELKHORN MOUNTAINS
NORTHEAST INTO WALLOWA COUNTY, WHILE THE REST OF THE AREA WOULD STAY
DRY. A DRY WEST TO NORTHWEST FLOW LOOKS TO LINGER ACROSS THE REGION
TUESDAY AND WEDNESDAY. TEMPERATURES WILL RUN NEAR TO SLIGHTLY BELOW
SEASONAL THROUGH THIS PERIOD. 90

&&

.AVIATION...00Z TAFS...VFR CONDITIONS ARE MAINLY EXPECTED OVER THE
REGION FOR THE NEXT 24 HOURS. THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON AND THERE IS THE POSSIBILITY THAT ALL TAF SITES MAY
BE AFFECTED. FOR NOW WILL CONTINUE TO INDICATE ESTIMATED TIMING OF
OCCURRENCE OF VICINITY THUNDER AT ALL SITES EXCEPT KPSC AND KYKM,
AS NOT CONFIDENT ENOUGH ON THE TIMING AT THESE LOCATIONS. ANY STORM
DIRECTLY OVER A SITE WILL POTENTIALLY PRODUCE BRIEF GUSTY WINDS AND
LOWER CIG/VIS DUE TO HEAVY RAIN. THUNDERSTORMS SHOULD END LATER THIS
EVENING, THEN DEVELOP AGAIN TOWARDS THE END OF THIS 24 HOUR PERIOD.
FOR NOW WILL NOT TRY TO ESTIMATE ARRIVAL TIMES FOR THURSDAY
AFTERNOON. GENERAL WINDS WILL BE LESS THAN 15 KTS, EXCEPT AT KDLS
WHERE WINDS WILL RUN 15-20 KTS WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS EVENING. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  88  64  84 /  20  30  30  40
ALW  67  89  68  86 /  20  20  40  40
PSC  65  92  69  90 /  10  20  40  40
YKM  63  92  66  85 /  10  10  40  40
HRI  65  90  68  88 /  20  20  40  40
ELN  62  91  65  82 /  10  10  40  50
RDM  53  84  56  80 /  40  30  40  10
LGD  60  88  60  84 /  30  20  30  30
GCD  59  83  58  82 /  30  30  40  10
DLS  66  90  69  84 /  20  30  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING
     ORZ041-042-044-049-050-502-503-505>509.

WA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING WAZ024-026>030-520-521.

&&

THREAT INDEX
THURSDAY : YELLOW
FRIDAY : YELLOW
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

81/90/90
Hazardous weather outlook, Jul 18, 6:45 AM PDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
645 AM PDT WED JUL 18 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
191345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
645 AM PDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND FLOODING
     ALL ZONES

AN UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OFF THE EXTREME
NORTHWEST CALIFORNIA COAST WILL CONTINUE TO PUMP MOISTURE OVER THE
REGION AND SERVE AS THE TRIGGER FOR THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND THERE IS THE POTENTIAL FOR FLASH FLOODING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS ABOUT THE FLASH FLOOD
WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS AND FLOODING THURSDAY AND FRIDAY
     ALL ZONES

THE CURRENT WEATHER PATTERN, WITH THE UPPER LEVEL LOW OVER EXTREME
NORTHWEST CALIFORNIA, WILL PERSIST THROUGH THURSDAY NIGHT. AS A
RESULT, THUNDERSTORMS WILL CONTINUE THURSDAY FRIDAY. SOME OF THESE
STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH THE POTENTIAL FOR FLASH
FLOODING. THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO FRIDAY
MORNING. PLEASE SEE NWS PRODUCT PDXFFAPDT FOR MORE DETAILS. THE LOW
WILL MOVE THROUGH THE REGION FRIDAY AND WILL THEN BE FOLLOWED BY A
DRIER WESTERLY FLOW OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 18, 3:40 PM PDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
340 PM PDT WED JUL 18 2012

ORZ049-502-503-182315-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN
BLUE MOUNTAINS OF OREGON OR-
340 PM PDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 415 PM PDT...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHMAN HOT SPRINGS
TO 8 MILES EAST OF STARKEY...AND MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LAT...LON 4514 11815 4508 11882 4546 11870 4546 11860
      4544 11859 4547 11858 4548 11798
TIME...MOT...LOC 2240Z 205DEG 11KT 4515 11869 4521 11825

DGW
Local storm report, Jul 18, 4:37 PM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
437 PM PDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 WNW LA GRANDE         45.35N 118.15W
07/18/2012  E1.00 INCH       UNION              OR   PUBLIC

            QUARTER TO LESS THAN GOLF BALL SIZE

&&

DC
Local storm report, Jul 18, 4:57 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
457 PM PDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 N LA GRANDE           45.39N 118.10W
07/18/2012  E1.75 INCH       UNION              OR   PUBLIC

            A LOT OF DIME TO GOLF BALL SIZE HAIL FOR 10-15 MINUTES

&&

DC
Special weather statement, Jul 18, 5:00 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
500 PM PDT WED JUL 18 2012

ORZ502-503-190030-
NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF
OREGON OR-
500 PM PDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND WESTERN
UNION COUNTIES UNTIL 530 PM PDT...

AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF STARKEY...OR 23 MILES
SOUTHWEST OF LA GRANDE...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4544 11868 4544 11836 4512 11840 4513 11866
TIME...MOT...LOC 0001Z 182DEG 13KT 4522 11853

DGW
Local storm report, Jul 18, 5:10 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
510 PM PDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     SSW LA GRANDE           45.32N 118.09W
07/18/2012                   UNION              OR   TRAINED SPOTTER

0450 PM     HAIL             1 S LA GRANDE           45.31N 118.08W
07/18/2012  M1.25 INCH       UNION              OR   TRAINED SPOTTER

            1.38 IN

&&

DC
Special weather statement, Jul 18, 5:35 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
535 PM PDT WED JUL 18 2012

ORZ049-502-503-190100-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN
BLUE MOUNTAINS OF OREGON OR-
535 PM PDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UMATILLA AND CENTRAL
UNION COUNTIES UNTIL 600 PM PDT...

AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF KAMELA...OR 10 MILES WEST OF
LA GRANDE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4523 11832 4535 11847 4560 11810 4543 11791
      4541 11791
TIME...MOT...LOC 0035Z 232DEG 16KT 4536 11827

DGW

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:00 PM PDTSpecial Weather StatementPDTUmatilla30 min
Jul 18, 5:35 PM PDTSpecial Weather StatementPDTUnion25 min
Jul 18, 6:15 PM PDTSevere Thunderstorm WarningPDTUnion60 min
Jul 18, 6:39 PM PDTTornado WarningPDTUnion, Wallowa51 min
Jul 18, 7:12 PM PDTSevere Thunderstorm WarningPDTUnion, Wallowa48 min
Jul 18, 7:17 PM PDTSpecial Weather StatementPDTGrant58 min
Jul 19, 2:15 PM PDTSpecial Weather StatementPDTGrant60 min
Jul 19, 3:20 PM PDTSpecial Weather StatementPDTUmatilla55 min
Jul 19, 3:31 PM PDTSevere Thunderstorm WarningPDTGrant, Umatilla, Union59 min
Jul 19, 4:17 PM PDTSpecial Weather StatementPDTMorrow58 min
Jul 19, 4:59 PM PDTSevere Thunderstorm WarningPDTMorrow, Umatilla61 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.